MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number GWC-12325LG-FLP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Mdr 3004742232-2020-00030 exists for the oad fracture that occurred during the same procedure.Csi id# (b)(4).
 
Event or Problem Description
During a procedure, a viperwire was selected for use in a tightly stenosed lesion in the mid-right coronary artery (rca).A couple of atherectomy treatment passes were performed on low speed in the proximal rca.During the first pass through the midsection of the rca in a proximal-to-distal direction, the crown of the orbital atherectomy device (oad) jumped through the lesion and became stuck.Attempts to remove the oad were unsuccessful.The physician tried to advance a non-csi guide wire through the lesion, but it was unable to cross.The oad was then cut at the strain relief, and a guideliner was advanced over the driveshaft in an attempt to loosen the oad; however, this was unsuccessful.The oad was then pulled on with considerable force, and the tip of the wire broke off and remained in the rca.The patient coded and was resuscitated.The patient was intubated and admitted to the icu.The mid-to-distal rca was completely shut down, and the patient was experiencing a controlled myocardial infarction.The patient was assessed for surgery by a surgeon but was turned down due to patient status.As of (b)(6) 2020, there was no long-term care plan for the patient.The site declined to provide additional information on the patient's status.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key9682350
Report Number3004742232-2020-00031
Device Sequence Number11551953
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)210531(10)11135467
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number11135467
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2020
Initial Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;